Alert archive / Louisiana / Tornado Warnings in 2008
Tornado Warning 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Mar 19, 2008, 12:13 AM CDT for Avoyelles Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2008, 12:13 AM CDT (05:13 UTC)
- Expired
- Mar 19, 2008, 12:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Avoyelles Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 18, 6:47 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 359 m²/s²
- 0-3 km storm-relative helicity
- 414 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 12.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 190512
TORLCH
LAC009-190545-
/O.NEW.KLCH.TO.W.0010.080319T0513Z-080319T0545Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1213 AM CDT WED MAR 19 2008
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN AVOYELLES PARISH IN CENTRAL LOUISIANA...
THIS INCLUDES...MOREAUVILLE...BORDELONVILLE...
* UNTIL 1245 AM CDT
* AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
SOUTHEAST OF COTTONPORT...OR ABOUT 8 MILES SOUTH OF MOREAUVILLE...
MOVING NORTHEAST AT 55 MPH.
* THE TORNADO WILL BE NEAR...
MOREAUVILLE BY 1220 AM CDT...
BORDELONVILLE BY 1225 AM CDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A SMALL INTERIOR ROOM.
GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE...SEEK
SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR
ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND
ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3130 9187 3128 9185 3128 9181 3125 9179
3124 9174 3122 9172 3122 9169 3086 9190
3086 9206 3095 9208 3131 9192
TIME...MOT...LOC 0513Z 203DEG 48KT 3094 9197
$$
SHAMBURGER2 follow-up statements
000
WWUS54 KLCH 190524
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1223 AM CDT WED MAR 19 2008
LAC009-190545-
/O.CON.KLCH.TO.W.0010.000000T0000Z-080319T0545Z/
AVOYELLES LA-
1223 AM CDT WED MAR 19 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR EASTERN
AVOYELLES PARISH...
AT 1220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR HAMBURG...OR ABOUT
2 MILES EAST OF MOREAUVILLE...MOVING NORTHEAST AT 50 MPH.
THE TORNADO WILL BE NEAR...
VOORHIES AND BORDELONVILLE BY 1230 AM CDT...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3130 9187 3128 9185 3128 9182 3125 9179
3122 9172 3122 9169 3094 9190 3099 9202
3124 9194 3124 9192 3125 9194 3131 9192
TIME...MOT...LOC 0523Z 205DEG 43KT 3103 9191
$$
SHAMBURGER000
WWUS54 KLCH 190538
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1237 AM CDT WED MAR 19 2008
LAC009-190545-
/O.CON.KLCH.TO.W.0010.000000T0000Z-080319T0545Z/
AVOYELLES LA-
1237 AM CDT WED MAR 19 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT FOR
NORTHEASTERN AVOYELLES PARISH...
AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 3 MILES NORTHEAST OF
BORDELONVILLE...MOVING NORTHEAST AT 50 MPH.
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR SOUTHWESTERN LOUISIANA.
LAT...LON 3130 9187 3128 9185 3128 9182 3124 9178
3122 9172 3111 9183 3115 9192 3124 9192
3130 9189
TIME...MOT...LOC 0537Z 203DEG 47KT 3121 9182
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Mar 19, 12:09 AM CDT, 4 minutes earlier.
Area forecast discussion, Mar 19, 12:09 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1209 AM CDT WED MAR 19 2008
.UPDATE...
HAVE UPDATED TO REMOVE WESTERN LOUISIANA ZONES FROM TORNADO WATCH
133 AND LOWER POPS IN THOSE AREAS. CONVECTION HAS INCREASED IN
INTENSITY ACROSS OUR EASTERN ZONES...AND SEVERE THREAT CONTINUES.
&&
.PREV DISCUSSION... /ISSUED 1047 PM CDT TUE MAR 18 2008/
UPDATE...
UPDATED GRIDS AND ZONES TO REMOVE TORNADO WATCH 133 FROM ALL
SOUTHEAST TEXAS ZONES AND ADJACENT NEARSHORE COASTAL
WATERS...AND ALSO LOWER POPS ACROSS THAT AREA.
PREV DISCUSSION... /ISSUED 1000 PM CDT TUE MAR 18 2008/
UPDATE...
THE STRONG NON-CONVECTIVE WINDS FROM EARLIER TODAY HAVE SUBSIDED
THIS EVENING ALTHOUGH OCCASIONAL GUSTS OF UP TO 30 KNOTS ARE STILL
BEING OBSERVED AT SOME SITES. ISSUED A PNS DISCUSSING THE
IMPRESSIVE WIND GUSTS EXPERIENCED AREAWIDE. LET THE HIGH WIND
WARNING EXPIRE AT 7 PM AND WILL CONTINUE THE LAKE WIND ADVISORY
UNTIL 1 AM. WINDS BEHIND THE COLD FRONT CURRENTLY STRETCHING FROM
JASPER TO SABINE PASS HAVE BEEN WEAKER THAN THOSE AHEAD OF IT...SO
AN EXTENSION OF THE LAKE WIND ADVISORY IS NOT ANTICIPATED.
HAVE CANCELLED THE COASTAL FLOOD ADVISORY AS TIDES HAVE SUBSIDED
THIS EVENING...AND REPLACED WITH A COASTAL FLOOD STATEMENT.
THE LONG SOUTHEASTERLY FETCH CONTINUES TO CAUSE TIDES TO RUN 1 TO
1 1/2 FEET ABOVE NORMAL AT THIS HOUR. HOWEVER...ONCE THE COLD
FRONT PASSAGE OCCURS OVER THE NEXT FEW HOURS...OFFSHORE FLOW WILL
COMMENCE LEADING TO A QUICK REDUCTION IN THE TIDES.
CONVECTION HAS STRUGGLED TO BECOME ORGANIZED THIS EVENING WITH
MUCH OF THE ACTIVITY ONLY SHOWERS...AND JUST A FEW LIGHTNING
STRIKES HAVE BEEN NOTED ACROSS TYLER COUNTY. THE 00Z KLCH SOUNDING
SHOWS AN IMPRESSIVE SHEAR PROFILE WITH 0-3KM SRH OF 540
M2/S2...BUT POOR LAPSE RATES WITH SATURATED MOIST ADIABATIC
PROFILES ABOVE THE SURFACE TO NEAR 750 MB. THUS THE LACK OF
INTENSE CONVECTION SO FAR LIKELY DUE TO THE POOR THERMODYNAMIC
PROFILE. STILL...POSSIBILITY EXISTS FOR SEVERE WEATHER ALONG AND
AHEAD OF THE COLD FRONT...WITH DAMAGING WINDS AND A FEW TORNADOES
THE MAIN THREATS. 4.5KM WRF SUGGESTS LINEAR CONVECTION MAY
INTENSIFY ACROSS OUR EASTERN CWA AS UPPER LOW EJECTS EASTWARD OUT
OF SOUTHERN TEXAS IN A FEW HOURS...SO WILL CONTINUE TO MONITOR THE
SITUATION CLOSELY.
PREV DISCUSSION... /ISSUED 723 PM CDT TUE MAR 18 2008/
UPDATE...
TORNADO WATCH 133 HAS BEEN ISSUED FOR THE ENTIRE CWA AND THE NEAR
SHORE COASTAL WATERS UNTIL 07Z. THIS WATCH REPLACES TORNADO WATCH
131. HAVE UPDATED THE GRIDS...ZONES AND CWF.
COLD FRONT NOW LOCATED ACROSS EAST TX FROM NEAR TEXARKANA TO
LONGVIEW TO LUFKIN TO HOUSTON. THIN BAND OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH THE FRONT WILL BE APPROACHING THE
WRN ZONES BETWEEN 01Z AND 02Z. AN AREA OF SHOWERS HAS DEVELOPED
AHEAD OF THE FRONT ACROSS EXTREME SE TX AND SW LA.
WILL CONTINUE TO MONITOR FOR SEVERE POTENTIAL THIS EVENING. 00Z
SOUNDING AT KLCH STILL SHOWS DECENT WIND SHEAR AND MOISTURE WITH
PW OF 1.80 INCHES. 24
PREV DISCUSSION... /ISSUED 343 PM CDT TUE MAR 18 2008/
SYNOPSIS...
SATELLITE IMAGES THIS AFTERNOON INDICATE UPPER LOW NEAR THE BIG
BEND AREA OF TX BEGINNING TO LIFT NE. AHEAD OF THIS
SYSTEM...PROFILER PLOTS SHOW STRONG DIFFLUENT SWRLY FLOW ALOFT.
REGIONAL RADARS SHOW A LARGE AREA OF SHOWERS AND THUNDERSTORMS
ACROSS TX...SPREADING N INTO OK. THIS ACTIVITY IS SLOWLY MOVING TO
THE EAST.
AT THE SFC...STRONG SOUTHERLY FLOW CONTINUES ACROSS THE AREA AHEAD
OF THE FRONT. STRONG SFC WINDS OF 20 TO 30 KNOTS ARE COMMON ACROSS
SE TX AND SW LA WITH GUSTS OF UP TO 40 TO 50 MPH. THERE HAVE
ALREADY BEEN REPORTS OF POWER OUTAGES AS WELL AS DOWNED TREES DUE
TO THE STRONG WINDS.
KLCH 18Z SOUNDING SHOWS A CAP IN PLACE AROUND 4000 FT...WHICH HAS
LIMITED INSTABILITY SO FAR THIS AFTERNOON.
TORNADO WATCH 131 CONTINUES IN EFFECT FOR SE TX AND WRN AND
CENTRAL LA THROUGH 00Z.
SHORT TERM...
UPPER LOW EXPECTED TO LIFT QUICKLY NE TONIGHT. ASSOCIATED SFC
FRONT WILL MOVE ACROSS THE AREA THIS EVENING. LATEST MODEL RUNS
INDICATE A SLIGHTLY SLOWER SOLUTION...WITH THE FRONT APPROACHING
THE WRN ZONES AROUND 03Z...THEN EXITING THE CWA AROUND 09Z.
AHEAD OF THE FRONT...A SQUALL LINE WILL ORGANIZE AND MOVE ACROSS
THE AREA. SOME PRE-FRONTAL CONVECTION IS STILL POSSIBLE...WITH
BEST CHANCES FOR SEVERE GENERALLY NORTH OF I-10. PRIMARY SEVERE
WEATHER THREATS ARE DAMAGING WINDS AND LARGE HAIL. HOWEVER...CANNOT
RULE OUT THREAT OF ISOLATED TORNADOES. ALTHOUGH HELICITY VALUES
ARENT QUITE AS IMPRESSIVE AS EARLIER...DOWN TO AROUND 380 M2/S2
FROM OVER 600 ON THE 12Z SOUNDING...VERTICAL WIND SHEAR STILL
ENOUGH TO SUPPORT POSSIBLE ROTATING STORMS.
BEHIND THE FRONT...HIGH PRESSURE WILL BEGIN TO BUILD ACROSS THE
AREA. WINDS BEHIND THE FRONT WILL SHIFT WRLY THEN NW ON WEDNESDAY. LAKE
WIND ADVISORY CONTINUES THROUGH 1 AM TONIGHT UNTIL THE GRADIENT
LOOSENS ENOUGH FOR WINDS TO LOWER BELOW CRITERIA.
EXPECT OVERNIGHT LOWS CLOSER TO NORMAL TONIGHT AS DRIER AIR MOVES
INTO THE REGION. MILD TEMPERATURES CAN BE EXPECTED OVER THE NEXT
SEVERAL DAYS...WITH OVERNIGHT MINIMUMS BELOW NORMAL FOR THURSDAY
AND FRIDAY MORNING.
LONG TERM...
DRY WEATHER EXPECTED TO CONTINUE INTO THE WEEKEND. NEXT CHANCE FOR
RAIN EXPECTED LATE SATURDAY INTO SUNDAY AS ANOTHER FRONT MOVES
ACROSS THE AREA.
AVIATION...
STRONG WINDS EXPECTED TO CONTINUE THROUGH EARLY THIS EVENING WITH
LLWS POSSIBLE. NUMEROUS SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
THIS EVENING WITH DAMAGING WINDS...LARGE HAIL AND ISOLATED
TORNADOES POSSIBLE. CIGS WILL BE MVFR. THIS ACTIVITY WILL BEGIN TO
DECREASE AFTER FRONTAL PASSAGE BETWEEN 03Z AND 06Z AT
KBPT...BETWEEN 04Z AND 08Z AT KLCH AND KAEX AND BETWEEN 06Z AND
09Z AT KLFT. WINDS WILL SHIFT WEST THEN NORTHWEST BEHIND THE
FRONT.
MARINE...
STRONG SOUTHEASTERLY WINDS WILL CONTINUE ACROSS THE COASTAL WATERS
THIS EVENING. A COLD FRONT WILL MOVE EAST TO WEST
TONIGHT...BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS...SOME
POSSIBLY SEVERE. WINDS WILL SHIFT WEST THEN NW BEHIND THE FRONT.
WINDS ARE EXPECTED TO REMAIN ABOVE SMALL CRAFT ADVISORY CRITERIA
THROUGH EARLY THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 43 71 48 75 / 0 0 0 10
KBPT 42 72 47 73 / 0 0 0 10
KAEX 39 70 41 75 / 0 0 0 10
KLFT 42 68 45 74 / 0 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...LAKE WIND ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ACADIA...ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...
CAMERON...EVANGELINE...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST.
MARY...UPPER ST. MARTIN...VERMILION...AND VERNON.
TORNADO WATCH UNTIL 2 AM WEDNESDAY FOR THE FOLLOWING ZONES:
ACADIA...AVOYELLES...EVANGELINE...IBERIA...LAFAYETTE...
LOWER ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER
ST. MARTIN...AND VERMILION.
TX...LAKE WIND ADVISORY UNTIL 1 AM WEDNESDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM...
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM...WATERS FROM INTRACOASTAL CITY, LA TO
CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...AND WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 2 AM WEDNESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM.
&&
SHAMBURGERHazardous weather outlook, Mar 18, 4:53 AM CDT, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 453 AM CDT TUE MAR 18 2008 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-191000- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 453 AM CDT TUE MAR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS PLACED ALL BUT THE MOST EASTERN PORTION OF THE FORECAST AREA IN A MODERATE RISK OF SEVERE WEATHER. DAMAGING WINDS AND ISOLATED TORNADOES ARE EXPECTED. THE SEVERE WEATHER THREAT SHOULD BE OVER BY MIDNIGHT WITH ANY LINGERING PRECIPITATION NON-SEVERE. A HIGH WIND WARNING IS IN EFFECT FOR THE SOUTHERN HALF OF THE FORECAST AREA FOR TODAY WHERE WINDS OF 20 TO 30 MPH WITH GUSTS IN EXCESS OF 40 MPH WILL BE COMMON. FURTHER NORTH...A LAKE WIND ADVISORY REMAINS IN EFFECT WHERE WINDS OF 15 TO 25 MPH ARE EXPECTED. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEAR COASTAL WATERS...WHILE A COASTAL FLOOD ADVISORY IS IN EFFECT FOR OUR COASTAL COUNTY/PARISHES. TIDES UP TO 2 FEET ABOVE NORMAL ARE FORECAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY RAIN CHANCES WILL REMAIN LIMITED. CURRENTLY ONLY EXPECTING A FEW SHOWERS AND THUNDERSTORMS WITH OUR NEXT FRONTAL PASSAGE ON SUNDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND EVENING WITH THE INCOMING SEVERE WEATHER THREAT. MARCOTTE
In the hours before
Local storm report, Mar 18, 6:14 PM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
614 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND DMG LAKE CHARLES 30.21N 93.20W
03/18/2008 CALCASIEU LA BROADCAST MEDIA
A FEW WINDOWS WERE BLOWN OUT OF A DOWNTOWN BUILDING.
REPORTED BY KPLC-TV.
0608 PM NON-TSTM WND DMG ALEXANDRIA 31.29N 92.46W
03/18/2008 RAPIDES LA BROADCAST MEDIA
SEVERAL TREE LIMBS AND A FEW TREES WERE BLOWN DOWN ACROSS
ALEXANDRIA. REPORTED BY KALB-TV.
&&
SHAMBURGERLocal storm report, Mar 18, 6:24 PM CDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
624 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM NON-TSTM WND DMG OPELOUSAS 30.52N 92.08W
03/18/2008 ST. LANDRY LA BROADCAST MEDIA
TREE BLOWN DOWN ON HOME IN OPELOUSAS. REPORTED BY
KATC-TV.
0418 PM NON-TSTM WND DMG LAFAYETTE 30.22N 92.03W
03/18/2008 LAFAYETTE LA BROADCAST MEDIA
SEVERAL TREES BLOWN DOWN ACROSS LAFAYETTE. WINDOW BLOWN
OUT OF DOWNTOWN HIGH-RISE. REPORTED BY KATC-TV.
&&
SHAMBURGERLocal storm report, Mar 18, 6:57 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
657 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM NON-TSTM WND DMG OPELOUSAS 30.52N 92.08W
03/18/2008 ST. LANDRY LA BROADCAST MEDIA
TREE BLOWN DOWN ACROSS HIGHWAY 182 TEMPORARILY CLOSING
THE ROAD. REPORTED BY KATC-TV.
&&
SHAMBURGERLocal storm report, Mar 18, 6:58 PM CDT, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAKE CHARLES LA
658 PM CDT TUE MAR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0101 PM NON-TSTM WND DMG LAFAYETTE 30.22N 92.03W
03/18/2008 LAFAYETTE LA LAW ENFORCEMENT
REPORTS OF TREES DOWN ON POWERLINES AND ON A HOUSE IN THE
LAFAYETTE AREA.
0138 PM NON-TSTM WND DMG 8 NE PINEVILLE 31.40N 92.30W
03/18/2008 RAPIDES LA OFFICIAL NWS OBS
PEAK WIND GUST OF 48 MPH MEASURED AT ESLER FIELD AIRPORT
ASOS
0146 PM NON-TSTM WND DMG 3 S CENTRAL GARDENS 29.95N 94.02W
03/18/2008 JEFFERSON TX OFFICIAL NWS OBS
PEAK WIND GUST OF 45 MPH MEASURED AT SOUTHEAST TEXAS
REGIONAL AIRPORT ASOS
0154 PM NON-TSTM WND DMG SUGARTOWN 30.84N 93.01W
03/18/2008 BEAUREGARD LA BROADCAST MEDIA
TREE FELL ON HOME. REPORTED BY KPLC-TV.
0230 PM NON-TSTM WND DMG ALEXANDRIA 31.29N 92.46W
03/18/2008 RAPIDES LA NEWSPAPER
ROOF BLOWN OFF OF AN APARTMENT COMPLEX. SEVERAL POWER
LINES DOWN. WITH APPROX. 2500 WITHOUT POWER IN ALEXANDRIA
AND ABOUT 2500 WITH OUT POWER IN PINEVILLE.
0233 PM NON-TSTM WND DMG 6 S LAKE CHARLES 30.12N 93.22W
03/18/2008 CALCASIEU LA OFFICIAL NWS OBS
PEAK WIND GUST OF 52 MPH MEASURED AT LAKE CHARLES
REGIONAL AIRPORT ASOS
0237 PM NON-TSTM WND DMG JENNINGS 30.22N 92.66W
03/18/2008 JEFFERSON DAVIS LA FIRE DEPT/RESCUE
TREE FELL ON A VEHICLE
0244 PM NON-TSTM WND DMG ALEXANDRIA 31.29N 92.46W
03/18/2008 RAPIDES LA BROADCAST MEDIA
4 INCH DIAMETER TREE LIMB BLOWN DOWN. RELAYED FROM KALB.
0244 PM NON-TSTM WND DMG ALEXANDRIA 31.29N 92.46W
03/18/2008 RAPIDES LA BROADCAST MEDIA
52 MPH WIND GUST MEASURED AT KALB-TV.
0258 PM NON-TSTM WND DMG 2 ESE LAFAYETTE 30.20N 92.00W
03/18/2008 LAFAYETTE LA OFFICIAL NWS OBS
PEAK WIND GUST OF 47 MPH MEASURED AT LAFAYETTE REGIONAL
AIRPORT ASOS
0313 PM NON-TSTM WND DMG 6 WNW ALEXANDRIA 31.33N 92.55W
03/18/2008 RAPIDES LA OFFICIAL NWS OBS
PEAK WIND GUST OF 48 MPH MEASURED AT ALEXANDRIA INTL
AIRPORT ASOS
0314 PM NON-TSTM WND DMG LAFAYETTE 30.22N 92.03W
03/18/2008 LAFAYETTE LA BROADCAST MEDIA
STREET LIGHT BLOWN DOWN. RELAYED BY KATC.
0314 PM NON-TSTM WND DMG CARENCRO 30.31N 92.04W
03/18/2008 LAFAYETTE LA BROADCAST MEDIA
TREES REPORTED DOWN. RELAYED BY KATC.
0314 PM NON-TSTM WND DMG LAFAYETTE 30.22N 92.03W
03/18/2008 LAFAYETTE LA BROADCAST MEDIA
NUMEROUS TREES REPORTED DOWN. RELAYED BY KATC.
0343 PM NON-TSTM WND DMG 4 WNW NEW IBERIA 30.03N 91.88W
03/18/2008 IBERIA LA OFFICIAL NWS OBS
PEAK WIND GUST OF 54 MPH MEASURED AT ACADIANA REGIONAL
AIRPORT ASOS
0354 PM NON-TSTM WND DMG 6 S LAKE CHARLES 30.12N 93.22W
03/18/2008 CALCASIEU LA OFFICIAL NWS OBS
PEAK WIND GUST OF 51 MPH WIND GUST MEASURED AT NWS LAKE
CHARLES OFFICE
0417 PM NON-TSTM WND DMG OPELOUSAS 30.52N 92.08W
03/18/2008 ST. LANDRY LA BROADCAST MEDIA
TREE BLOWN DOWN ACROSS HIGHWAY 182 TEMPORARILY CLOSING
THE ROAD. REPORTED BY KATC-TV.
0417 PM NON-TSTM WND DMG OPELOUSAS 30.52N 92.08W
03/18/2008 ST. LANDRY LA BROADCAST MEDIA
TREE BLOWN DOWN ON HOME IN OPELOUSAS. REPORTED BY
KATC-TV.
0418 PM NON-TSTM WND DMG LAFAYETTE 30.22N 92.03W
03/18/2008 LAFAYETTE LA BROADCAST MEDIA
SEVERAL TREES BLOWN DOWN ACROSS LAFAYETTE. WINDOW BLOWN
OUT OF DOWNTOWN HIGH-RISE. REPORTED BY KATC-TV.
0444 PM NON-TSTM WND DMG WESTLAKE 30.25N 93.26W
03/18/2008 CALCASIEU LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN WESTLAKE BY KPLC-TV.
0444 PM NON-TSTM WND DMG LAKE CHARLES 30.21N 93.20W
03/18/2008 CALCASIEU LA BROADCAST MEDIA
POWER OUTAGES REPORTED IN LAKE CHARLES BY KBIU-FM AND
KPLC-TV.
0448 PM NON-TSTM WND DMG 6 SSE LAKE CHARLES 30.13N 93.16W
03/18/2008 CALCASIEU LA NWS EMPLOYEE
SKIRTING ON MOBILE HOMES DAMAGED ON TANK FARM ROAD. METAL
ROOF BLOWN OFF PATIO.
0500 PM NON-TSTM WND DMG LAKE CHARLES 30.21N 93.20W
03/18/2008 CALCASIEU LA BROADCAST MEDIA
SEVERAL TREES BLOWN DOWN AROUND LAKE CHARLES. REPORTED BY
KPLC-TV.
0600 PM NON-TSTM WND DMG LAKE CHARLES 30.21N 93.20W
03/18/2008 CALCASIEU LA BROADCAST MEDIA
A FEW WINDOWS WERE BLOWN OUT OF A DOWNTOWN BUILDING.
REPORTED BY KPLC-TV.
0608 PM NON-TSTM WND DMG ALEXANDRIA 31.29N 92.46W
03/18/2008 RAPIDES LA BROADCAST MEDIA
SEVERAL TREE LIMBS AND A FEW TREES WERE BLOWN DOWN ACROSS
ALEXANDRIA. REPORTED BY KALB-TV.
&&
SHAMBURGERThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 9:37 PM CDT | Coastal Flood Statement | LCH | 4 hr | |
| Mar 18, 11:01 PM CDT | Special Marine Warning | LCH | 59 min | |
| Mar 18, 11:52 PM CDT | Tornado Warning | LCH | Avoyelles, Saint Landry | 23 min |
| Mar 19, 12:30 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin, Vermilion | 30 min |
Nearby
Tornado Warnings in Louisiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.